Format

Send to

Choose Destination
J Emerg Med. 2006 Oct;31(3):251-3.

Lidocaine-induced altered mental status and seizure after hematoma block.

Author information

1
Department of Orthopedic Surgery, University of Virginia, Charlottesville, Virginia, USA.

Abstract

Hematoma blocks with lidocaine are routinely utilized in the Emergency Department to allow reduction of Colles' fractures. Lidocaine toxicity is a potential complication of this procedure. We present a case report of a patient who developed acute mental status changes and generalized seizure immediately following administration of lidocaine during a hematoma block. The rapid onset of seizure development following injection was most likely due to inadvertent intravascular administration.

PMID:
16982355
DOI:
10.1016/j.jemermed.2005.12.021
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center